MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC¿ FLOW CYTOMETER

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC¿ FLOW CYTOMETER
Model Number 662875
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the by the bd facslyric¿ flow cytometer there were carryover issues.The following information was provided by the reporter: the customer is experiencing carry over with both the tubes as well as plates on the loader.Customer stated recently and successfully there was resolvement of their previous issue but now they are seeing carryover only on this instrument, their other lyric is not experiencing any carryover issues.Carryover issues occurring with tube racks as well as well plates." no reported erroneous results on patient samples from the diagnostic test.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary scope of issue: the scope of issue is only limited to facslyric 2l4c instrument us, part # 662875, serial # (b)(6).Problem statement: customer reported a complaint regarding carryover between samples.Manufacturing defect trend: there are 0 qns (quality notifications) related to the reported issue.Date range from (b)(6) 2020 to (b)(6) 2021.Complaint trend: there is only 1 complaint related to carryover issues for this part number within this date range; date range from (b)(6) 2020 to (b)(6) 2021.Manufacturing device history record (dhr) review: dhr part #662875 serial # (b)(6) , file # (b)(4) , was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of carryover was due to a worn sample line.The customer initially called regarding the issue of carryover issues from the tube racks and plates.During the phone consultation, the tsr (technical service representative) guided the customer through the procedure of replacing the sample line.No parts were requested for evaluation as the tubing is not returnable and old part was discarded.After the repair the customer reported that the instrument was functioning as expected.Although the unexpected results were from patient samples for clinical use, no patient was treated nor harmed from incorrect results.The results were captured prior to any diagnosis decision and was reported to bd as not expected.There was no delay in patient treatment due to any unexpected results.The safety risk is moderate, s3, and there was no impact to patient health or safety.Service max review: review of related work order #: 02094258, case # (b)(4).Install date: (b)(6) 2018.Defective part number: n/a.Work order notes: subject / reported: carryover issues.Problem description: carryover issues occurring with tube racks as well as well plates.Work performed: worked with customer over the phone to change sample line.Cause: issues with sample line.Solution: worked with customer over the phone to replace sample line for carryover issue.Issue resolved after sample line replacement.Did not go to site.Returned sample evaluation: a return sample was not requested because no parts were replaced.Risk analysis: risk management file part # 10000063058, rev.03/vers.X, bd facslyric system risk analysis was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? yes.No.Tfs id: (b)(4).Id: libivd-ra-55 2.1.2.Reg status: ivd; ruo.Hazard: cross contamination of samples.Cause: cracked sample tubes or plate.Harmful effects: wrong results.Risk control: n/a req link (azure id): n/a.Implementation verification: n/a.Effectiveness verification: n/a.Probability: 1.Severity: 3.Risk index: 3.Residual risk evaluation: a.New hazards: none.Mitigation(s) sufficient yes.No.Root cause: based on the investigation results the root cause of the carryover between samples was due to a worn sample line.Conclusion: based on the investigation results the root cause of the carryover between samples was due to a worn sample line.The customer initially called regarding the carryover issues between sample tubes, and a tsr assisted the customer with the sample line replacement procedure.The customer was able to properly install the sample line and the instrument was functioning as expected.No one was harmed or injured, and no medical diagnosis was performed due to any incorrect results.The safety risk is moderate, s3, and there was no impact to patient health or safety.

Brand Name
BD FACSLYRIC¿ FLOW CYTOMETER
Common Device Name
FLOW CYTOMETER
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12558122
Report Number2916837-2021-00387
Device Sequence Number11839128
Product Code OYE
UDI-Device Identifier00382906628756
UDI-Public00382906628756
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K170974
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number662875
Device Catalogue Number662875
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown